Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 29, 2007, 6:11 PM CDT for Breckinridge County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2007, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 29, 2007, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:15 PM CDT | TSTM WND DMG | Irvington, KY | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 292311
SVRLMK
KYC027-292345-
/O.NEW.KLMK.SV.W.0182.070829T2311Z-070829T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM CDT WED AUG 29 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 645 PM CDT...
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR IRVINGTON THIS STORM WAS
NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRVINGTON AND WEBSTER BY 645 PM CDT...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS, LARGE HAIL, TORRENTIAL RAINS, AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
LAT...LON 3777 8639 3794 8637 3789 8626 3788 8626
3783 8620 3780 8617 3770 8621
TIME...MOT...LOC 2311Z 178DEG 1KT 3787 8628
$$
AB1 follow-up statement
000
WWUS53 KLMK 292344
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT WED AUG 29 2007
KYC027-292353-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-070829T2345Z/
BRECKINRIDGE KY-
643 PM CDT WED AUG 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRECKINRIDGE COUNTY
EXPIRES AT 645 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER SOME STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AND DEADLY LIGHTNING.
LAT...LON 3777 8639 3794 8637 3789 8626 3788 8626
3783 8620 3780 8617 3770 8621
TIME...MOT...LOC 2343Z 178DEG 1KT 3788 8628
$$
ABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:10 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 29, 2:10 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED AUG 29 2007 .SHORT TERM (TNGT AND THU)... WILL KEEP SCT TO ISOLD TERMINOLOGY FOR SHWRS/TSTMS THRU THIS PERIOD WITH 40 POPS TNGT ENTIRE FA AND 40 SOUTH/20 NORTH THU. THIS IS BASICALLY A COMPROMISE BETWEEN MUCH MORE WIDESPREAD TSTM DEVELOPMENT FROM THE NAM VS LITTLE OR NO DEVELOPMENT FROM THE GFS. NAMS DEWPOINTS ARE TOO HIGH...GFS TOO LOW. SCT THUNDERSTORMS SHUD CONTINUE TO DEVELOP LATE TDA AND TNGT AS WIND SHIFT LINE/WEAK TROF MOVES INTO OUR FA...FOLLOWED BY WEAK CDFNT...PROGGED TO BE NEAR THE OHIO RIVER BY 12Z THU. SUPPORT ALOFT INDICATED BY WATER VAPOR IMAGERY/MODELS...WITH SUBTLE HEIGHT FALLS AS A WEAK SHRTWV TROF APPROACHES TNGT AND MOVES THRU THU. CDFNT SHUD BE MOVING INTO DOWNSTATE KY BY THU AFTN...HOWEVER DRIER AMS WILL BE SLOW TO FOLLOW...THEREFORE KEPT THE 20 POPS N. TEMPS ALSO A COMPROMISE BETWEEN WETTER ETA/DRIER GFS MOS...LOWER THAN GFS...HIER THAN ETA WHICH IS CLOSE TO THE CURRENT FCST. DK .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT AND FRIDAY... A FRONT WILL MOVE SOUTHEAST OF CENTRAL KENTUCKY BY THURSDAY NIGHT WITH ONLY A SMALL CHANCE OF LINGER SHOWERS OVER SOUTH CENTRAL KENTUCKY. MOST ALL OF THE SHOWERS SHOULD BE OUT OF LMK FORECAST AREA BY MIDNIGHT. CLOUDS WILL GRADUALLY DECREASE OVER THE AREA ON FRIDAY AS HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA BRINGS DRIER AIR INTO CENTRAL KENTUCKY. .FRIDAY NIGHT THROUGH WEDNESDAY... ECMWF THE PREFERRED MODEL THIS FORECAST WITH GFS BEING AN OUTLIER. DRIER AIR SPREAD OVER THE AREA FOR THE FIRST PART OF THE WEEKEND WITH NORTHEAST TO EAST FLOW ACROSS THE LOWER OHIO VALLEY. BY SUNDAY THE HIGH MOVES TO NEW ENGLAND WITH A LIGHT SOUTHERLY FLOW ACROSS THE AREA. TEMPERATURES WILL WARM A FEW DEGREES BEFORE A WEAK FRONT DROPS INTO THE REGION TUESDAY NIGHT OR EARLY WEDNESDAY. THE AIR WILL REMAIN QUITE DRY AND EXPECT LITTLE MORE THAN AN INCREASE IN CLOUDS WITH THIS FRONT. SCHOLZ && .AVIATION (18Z TAFS)... PRIMARILY VFR CONDS EXPECTED THRU THE PD. INCREASED INSTABILITY STILL EXPECTED TO RESULT IN ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ACROSS PARTS OF CENTRAL KENTUCKY THIS AFTN TIL AROUND 00Z THIS EVE. MOST WIDESPREAD ACTIVITY EXPECTED ACRS S CNTRL KY WHERE VCNTY TSTMS INSERTED FOR THE BWG TAF. WILL NOT INCLUDE VICINITY MENTION FOR THAT TIME FRAME FOR KSDF AND KLEX AS COVERAGE NOT EXPECTED TO BE GREAT ENUF...THOUGH WILL MONITOR FOR LATEST TRENDS. WILL INSERT TSTM VCNTY MENTION AGAIN LATE TNGT AS WEAK BNDRY/WIND SHIFT LINE APPROACH...STARTING AT 06Z AND CONTINUING THRU THE END OF THE PERIOD AS SYNOPTIC SCALE FRONT MOVES INTO AND THRU ALL BUT OUR SRN FA BY 18Z THU. 11 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 29, 3:00 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED AUG 29 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT (300 PM CDT) WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COOL FRONT ACROSS THE OUTLOOK AREA. STORMS WILL BE SLOW MOVERS AND WILL DROP HEAVY RAINFALL OVER A FEW AREAS IN ADDITION TO GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A COOL FRONT MOVES THROUGH THE REGION. ANY STORM THAT FORMS WOULD BE CAPABLE OF PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. 11/MBS
In the hours before
Special weather statement, Aug 29, 5:07 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 607 PM EDT WED AUG 29 2007 KYZ061-071-292230- BUTLER-WARREN- 507 PM CDT WED AUG 29 2007 ...STRONG STORMS AFFECTING EASTERN BUTLER AND NORTHERN WARREN COUNTIES... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORGANTOWN...OR 19 MILES NORTHWEST OF BOWLING GREEN. THIS STORM WAS MOVING VERY SLOWLY TO THE EAST. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AB
Special weather statement, Aug 29, 5:19 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 619 PM EDT WED AUG 29 2007 KYZ024-025-292245- BRECKINRIDGE-MEADE- 519 PM CDT WED AUG 29 2007 ...STRONG THUNDERSTORMS IN EASTERN BRECKINRIDGE AND SOUTHERN MEADE COUNTY... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF BRANDENBURG...OR 39 MILES SOUTHWEST OF LOUISVILLE...AND MOVING NORTH AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RL
Special weather statement, Aug 29, 5:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 633 PM EDT WED AUG 29 2007 KYZ064-065-292300- GREEN-TAYLOR- 533 PM CDT WED AUG 29 2007 ...STRONG THUNDERSTORMS IN GREEN AND TAYLOR COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GREENSBURG. THIS STORM WAS NEARLY STATIONARY. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES WEST OF BLACK GNAT BY 600 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RL
Special weather statement, Aug 29, 5:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 634 PM EDT WED AUG 29 2007 KYZ061-070-071-292300- BUTLER-LOGAN-WARREN- 534 PM CDT WED AUG 29 2007 ...STRONG STORM AFFECTING EASTERN BUTLER...NORTHEAST LOGAN AND WESTERN WARREN COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CENTERED 12 MILES SOUTH OF MORGANTOWN...OR 14 MILES WEST OF BOWLING GREEN. THIS STORM WAS NEARLY STATIONARY. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AB
Special weather statement, Aug 29, 5:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 645 PM EDT WED AUG 29 2007 KYZ024-025-292315- BRECKINRIDGE-MEADE- 545 PM CDT WED AUG 29 2007 ...STRONG THUNDERSTORM AFFECTING EASTERN BRECKINRIDGE AND SOUTHWEST MEADE COUNTIES... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HARDINSBURG...OR 40 MILES EAST OF ROCKPORT. THIS STORM WAS NEARLY STATIONARY. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RL
Special weather statement, Aug 29, 6:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 706 PM EDT WED AUG 29 2007 KYZ042-292330- BOURBON- 706 PM EDT WED AUG 29 2007 ...STRONG THUNDERSTORMS AFFECTING BOURBON COUNTY... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARIS...OR 12 MILES NORTHEAST OF LEXINGTON...AND MOVING EAST AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR PARIS BY 725 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RL
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.